Alert archive / Oklahoma / Wind Advisories in 2006

Wind Advisory 9, NWS Norman, OK

March 26, 200640 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 26, 2006, 4:15 AM CST for 40 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 26, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2006, 4:15 AM CST (10:15 UTC)
In effect from
Mar 26, 2006, 10:00 AM CST
Expired
Mar 26, 2006, 6:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 48 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 103 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2343 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 261015
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT FOR WESTERN NORTH TEXAS AND MUCH OF
CENTRAL AND WESTERN OKLAHOMA TODAY...

.SOUTHERLY WINDS WILL INCREASE ACROSS WESTERN NORTH TEXAS AND
OKLAHOMA TODAY AS A LOW PRESSURE AREA STRENGTHENS OVER SOUTHEAST
COLORADO. 

OKZ004>030-033>041-044>046-050-TXZ083>090-261815-
/O.NEW.KOUN.WI.Y.0009.060326T1600Z-060327T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...
MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
415 AM CST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG SOUTHERLY WINDS ARE EXPECTED TODAY AS A LOW PRESSURE AREA
STRENGTHENS OVER SOUTHEASTERN COLORADO. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED FROM MID MORNING
THROUGH THE AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
1 follow-up statement
000 
WWUS74 KOUN 261750
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT FOR WESTERN NORTH TEXAS AND MUCH OF
CENTRAL AND WESTERN OKLAHOMA TODAY...

.STRONG SOUTHERLY WINDS WILL OCCUR ACROSS WESTERN NORTH TEXAS AND
OKLAHOMA TODAY AS A LOW PRESSURE AREA STRENGTHENS OVER SOUTHEAST
COLORADO.

OKZ004>030-033>041-044>046-050-TXZ083>090-270000-
/O.CON.KOUN.WI.Y.0009.000000T0000Z-060327T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...
MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1150 AM CST SUN MAR 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AS A LOW
PRESSURE AREA STRENGTHENS OVER SOUTHEASTERN COLORADO. SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED THROUGH
EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CMS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 26, 4:02 AM CST, 13 minutes earlier.

Area forecast discussion, Mar 26, 4:02 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
402 AM CST SUN MAR 26 2006

.DISCUSSION...TEMPS ARE MILDER ACROSS THE FA THIS MORNING AS SLY
LOW LEVEL FLOW HAS RETURNED. STRONG UPR SYSTEM MOVING THROUGH THE
GREAT BASIN THIS MORNING WILL IMPACT THE AREA TODAY AND TONIGHT.
00Z UA DATA SHOWS SYSTEM A BIT STRONGER THAN MODEL INITIALIZATION.
MODELS ALREADY INDICATE FAIRLY STRONG WINDS ACROSS THE SOUTHERN
PLAINS TODAY AS PRES GRADIENT TIGHTENS IN ADVANCE OF APCHG UPR
SYS. ALTHOUGH INCREASING HIGH CLOUDS MAY INHIBIT MIXING SOME
TODAY...STRONG SFC PRES GRADIENT AND SOME MIXING INTO HIGHER
SPEEDS ALOFT APPEAR TO BE SUFFICIENT FOR WIND ADVY ACROSS MUCH OF
THE WRN AND CNTRL PORTIONS OF THE FA TODAY. MARGINAL TEMPS AND
SOME INCREASE IN LOW LVL MOISTURE SHOULD KEEP CONDITIONS BELOW RED
FLAG CRITERIA. S/W MOVES FROM THE CENTAL ROCKIES INTO THE CNTRL
PLAINS TONIGHT. WILL CONTINUE WITH REL LOW POPS FOR TONIGHT AS
FRONT MOVES INTO AREA AND MOISTURE RETURN REMAINS MODEST. BEST
LIFT WILL GENLY BE TO THE NORTH OF THE FA AND WILL KEEP HIGHEST
POPS ALONG THE KS BORDER. WILL CONTINUE POPS INTO MONDAY FOR THE
EASTERN HALF OF THE FA AS FRONT MOVES SEWD AND UPR SYS EXITS TO
THE NE. FRONT NOT EXPECTED TO GET VERY FAR SOUTH OF THE AREA
BEFORE STALLING OUT. WITH FRONT LINGERING IN THE VICINITY OF THE
RED RIVER AND WEAK IMPULSES MOVING THROUGH THE SWLY UPR FLOW WILL
CONTINUE WITH POPS SRN SECS TUESDAY. REMNANTS OF THE FRONT BEGIN
TO LIFT NWD TUESDAY NIGHT/WED IN ADVANCE OF NEXT S/W MOVING INTO
THE WRN U.S. WITH AT LEAST WEAK WAA DEVELOPING AND INCREASING
MOISTURE WILL CONTINUE WITH POPS THROGH THAT TIME FRAME. MODELS
HAVE COME INTO BETTER AGREEMENT WITH THIS SYSTEM...MOVING IT
THROUGH THE CENTRAL ROCKIES AND INTO THE PLAINS BY THURSDAY WITH
INCREASING THUNDERSTORM CHANCES AS FRONT/DRY LINE PUSHES EWD INTO THE
FA. LOOKS LIKE FRONT AGAIN WILL NOT PUSH VERY FAR SOUTH OF THE FA
AS UPR SYSTEM LIFTS OUT TO THE NE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  49  64  42 /  10  20  20  10
HOBART OK         70  47  66  42 /  10  10  10  10
WICHITA FALLS TX  73  53  66  49 /  10  10  20  20
GAGE OK           70  40  65  36 /  10  20  10  10
PONCA CITY OK     67  49  64  38 /  10  30  20  10
DURANT OK         70  54  62  50 /  10  20  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
     OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
     OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.

TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

02
Hazardous weather outlook, Mar 25, 11:45 AM CST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST SAT MAR 25 2006

OKZ004>048-050>052-TXZ083>090-261300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST SAT MAR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
DRY AND STABLE AIR WILL PREVAIL THROUGH TONIGHT PREVENTING
THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH
THURSDAY NIGHT. SEVERE STORMS WILL BE POSSIBLE ON THURSDAY. A
DRYLINE IS FORECAST TO DEVELOP BY THE MIDDLE OF NEXT WEEK AND MOVE
INTO OKLAHOMA AND NORTH TEXAS ON THURSDAY AS AN UPPER LEVEL
DISTURBANCE TRACKS ACROSS THE AREA. ALTHOUGH SOME UNCERTAINTY EXISTS
REGARDING PLACEMENT AND TIMING OF VARIOUS WEATHER FEATURES THIS FAR
IN ADVANCE...CONDITIONS APPEAR FAVORABLE FOR SCATTERED THUNDERSTORMS
TO DEVELOP ALONG THE DRYLINE...WITH A FEW STORMS POSSIBLY BECOMING
SEVERE.

OTHER HAZARDOUS WEATHER...
STRONG SOUTHERLY WINDS WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS
ARE EXPECTED SUNDAY RESULTING IN VERY HIGH FIRE DANGER.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

CMS

Nearby

Wind Advisories in Oklahoma, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.